We describe the case of a 72-year-old man who received the first dose of the BNT162b2 (COMIRNATY) vaccine against COVID-19 on 18 May 2021, and the second dose on 9 September 2021. One day after receiving the first dose, he cursed with malaise, headache, fever, confusion, aggressiveness, and gait alterations. We performed serum and cerebrospinal fluid (CSF) tests (finding elevated proteins in CSF) with negative results for infectious, systemic, and neoplastic causes. We performed brain nuclear magnetic resonance imaging (MRI), finding circumscribed encephalitis at the anterior frontal and bilateral temporal lobes. We were unable to perform a panel of antineuronal antibodies. The patient was readmitted due to early clinical relapse four days after receiving his second dose. We found sequelae lesions at the frontal level but with new demyelinating lesions at the left temporal level in brain MRI. We indicated methylprednisolone, and he presented a favorable improvement. We report an encephalitis case of probable autoimmune etiology after vaccination with BNT162b2, which presented early clinical relapse after receiving the second dose and presented a favorable response to methylprednisolone.
- drug-related side effects and adverse reactions